Please upgrade your browser for the best possible experience.

Chrome Firefox Internet Explorer
×

SWTOR, flashy lights, and photosensitive epilepsy

STAR WARS: The Old Republic > English > General Discussion > Suggestion Box
SWTOR, flashy lights, and photosensitive epilepsy

Essence_of_Light's Avatar


Essence_of_Light
02.28.2013 , 12:45 PM | #11
+1 Even though I do not have PE, when the game first launched I was worried about this. I hope Bioware does something to fix/change this!
For the Republic!
Click my referral link here for free
goodies like Cartel Market unlocks
!

SithKoriandr's Avatar


SithKoriandr
02.28.2013 , 02:27 PM | #12
Just curious, but can't you just lower the graphics to sucgh a bare minimum that while the game may look ugly, you can lay through it without the effects?

I ask this as I figure the reason for the flashing lights and such, is that it really doesn't effect many people at all, and they'd prefer to have pretty flashing graphics going on.

Not that I'm against added settings, but have you even tried this? I've found most MMOs (haven't checked with TOR, as I've always just gone with max graphic settings) can get so low as to basically obscure everything.
"It's now very common to hear people say, 'I'm rather offended by that.' As if that gives them certain rights. It's actually nothing more...than a whine. 'I find that offensive.' It has no meaning; it has no purpose; it has no reason to be respected as a phrase. 'I am offended by that.' Well, so *********** what." - Stephen Fry

notanotherlogin's Avatar


notanotherlogin
02.28.2013 , 03:05 PM | #13
Quote: Originally Posted by SithKoriandr View Post
Just curious, but can't you just lower the graphics to sucgh a bare minimum that while the game may look ugly, you can lay through it without the effects?

I ask this as I figure the reason for the flashing lights and such, is that it really doesn't effect many people at all, and they'd prefer to have pretty flashing graphics going on.

Not that I'm against added settings, but have you even tried this? I've found most MMOs (haven't checked with TOR, as I've always just gone with max graphic settings) can get so low as to basically obscure everything.
That's a good idea, but I believe it only affects the transparency of lighting effects not their flashing. I will have to check this out again as it's been quite awhile since I experimented with those settings.

Cranksetkiller's Avatar


Cranksetkiller
02.28.2013 , 03:21 PM | #14
Id like to say thank you to everyone bumping this thread. I am the op's Gf this post is about and am hoping some kind of resolution can be found. I have made the decision if bioware cant even respond to this post to indicate they are aware then I cannot give them my money anymore just to pvp and do outdated ops. I have enjoyed playing what I could and will miss it.

Sincerely,
Hedda Lettuce

Olicc's Avatar


Olicc
02.28.2013 , 04:21 PM | #15
Quote: Originally Posted by SithKoriandr View Post
Just curious, but can't you just lower the graphics to sucgh a bare minimum that while the game may look ugly, you can lay through it without the effects?

I ask this as I figure the reason for the flashing lights and such, is that it really doesn't effect many people at all, and they'd prefer to have pretty flashing graphics going on.

Not that I'm against added settings, but have you even tried this? I've found most MMOs (haven't checked with TOR, as I've always just gone with max graphic settings) can get so low as to basically obscure everything.
We've messed around with both monitor settings like contrast and in game settings. Adjusting the contrast was not effective. The amount of contrast needed to make a significant change in the amount of flashiness made the game unplayable. I don't recall lowering the game settings for her specifically, but until a recent PC upgrade, I played the game on nearly its lowest setting and the flashing animations were all still there, if less detailed. Its worth a shot to try turning them down all the way, but based on what I've seen I don't think it changes the graphics in the way that we need it to. I'll test it as soon as I can in game and post here.

BW, this is a serious matter. This isn't complaining about a nerf or over-reacting about a change being "game breaking". We're talking about seizures and hospitals. You might want to get your compliance department involved here before they are blind sided by a call from the epilepsy foundation wanting to know your policies and safeguards due to complaints they have received.
Olicc / Noah
"The Rahzurr Legacy"
Guild Leader
Dominus Nihil

Cranksetkiller's Avatar


Cranksetkiller
03.01.2013 , 01:13 PM | #16
Its official. My subscription is now cancelled.

Aries_cz's Avatar


Aries_cz
03.01.2013 , 01:25 PM | #17
OP, I sympathize with you and your girlfriend on this problem, even though I do not know anyone who suffers from similar condition.

I would welcome an added option for people with epilepsy. The game already has color-blind mode and several other ways to help disabled people, so it should have something for this condition, as it is something current medical science does not have a good solution for (I heard about some brain implant that almost eliminates it, but that is not a good solution)

You might want to try contact BioWare with this request directly, and see if you can get some answer if something like that is even planned, as this topic will just get lost in the cesspool that is the Suggestion Box way before anyone from BW will see it.
----------------------------------------------------------------------------------
As to SWGEvictee, this setting does not have anything to do with engine, it is a graphical setting, and that is entirely in the hands of developers.
Supreme Commander of all riots yet to come
Without the darkness, how would we recognize the light?
Aries, admin of Czech/Slovak fansite SW-TOR.cz
Check out my story videos or support me by clicking my Referral Link

Olicc's Avatar


Olicc
03.01.2013 , 02:16 PM | #18
I attempted to call them today, was on hold for half an hour and talked to a CS rep who I spoke with for about 10 min and they said they had to transfer me to someone else. Remained on hold for another 45 min but then had to go to work.
Olicc / Noah
"The Rahzurr Legacy"
Guild Leader
Dominus Nihil

Hidzhuut's Avatar


Hidzhuut
03.04.2013 , 03:27 PM | #19
I support this thread 110% and I really hope that BW is fixing this right now and in upcoming operations.

My guild tried to progress today on Operator IX HM, but both me and a tank got a huge headache and needed to take 2 minutes break after every try. It has never happened before and I never had any similiar problems.

So please Bioware, pay attention to this thread!
Hidz - Bodyguard Mercenary

Guardians of Stars

Cambiata's Avatar


Cambiata
03.04.2013 , 07:02 PM | #20
Just want to bump this thread again and say that this is something Bioware either should have considered before creating the content, or at least they should redesign it to be more accessible to all players. A settings toggle would be enough.